MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lens was returned in liquid in the lens vial.Visual inspection found a tear in the optic.No similar complaint type events reported for units within the same lot.(b)(4).
 
Event or Problem Description
Reportedly, while preparing to insert a 13.7mm micl13.7, diopter -8.5 implantable collamer lens into the patient's right (od) eye, the lens tore.This occurred during the loading process.Reporter states that the surgeon noticed "a lot of bubbles" and when trying to pull the lens through "she had to grab [the lens] a couple of times." there was no patient contact with this lens.This occurred on (b)(6) 2017.

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7006993
Report Number2023826-2017-01691
Device Sequence Number1601306
Product Code MTA
UDI-Device Identifier00841542103534
UDI-Public00841542103534
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/30/2018
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2017
Initial Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age22 YR